Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The imperfectly conducting coaxial line


Author: Tai Tsun Wu
Journal: Quart. Appl. Math. 19 (1961), 1-13
MSC: Primary 78.00
DOI: https://doi.org/10.1090/qam/119797
MathSciNet review: 119797
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In order to determine the range of validity of certain elementary concepts in waveguide theory, the propagation of electromagnetic waves along and through a coaxial line with imperfectly conducting walls is studied in some detail for a particular method of driving. In particular, it is found that the usual concept of attenuation is meaningful only for a certain range of distances from the driving point. Beyond this distance, the electromagnetic field in the coaxial line behaves more like a radiation field. The explanation is supported by the behavior of the electromagnetic field in the imperfect outer conductor of the coaxial line. It is also found that the solution in terms of the ``mode'' concept has a surprisingly limited region of validity. The reflection coefficient, the radiation pattern and the transverse distribution are also determined.


References [Enhancements On Off] (What's this?)

  • [1] N. Marcuvitz, private communication
  • [2] T. T. Wu, Theory of the microstrip, J. Appl. Phys. 28, 299 (1957)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 78.00

Retrieve articles in all journals with MSC: 78.00


Additional Information

DOI: https://doi.org/10.1090/qam/119797
Article copyright: © Copyright 1961 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website